MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU525
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 06/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The zcu525 model intraocular lens (iol) was implanted in the patient¿s operative eye.In a secondary surgical procedure, the iol was explanted due to complaints of a power miss, and the explanted iol was replaced with a zcu525 29.5 iol.The incision was enlarged and unplanned sutures were required during the lens exchange procedure however, there was no vitrectomy.The iol directions for use were followed.Best corrected visual acuity (bcva) pre-operative was reported as 20/30 and post-operative results were not provided.Patient prognosis post lens exchange was reported as temporarily impaired.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section h-3 device evaluated by manufacturer: the complaint device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes section d-9: device date returned to manufacturer: 05-aug-2025 section h-3: device evaluated by manufacturer: yes device evaluation: the lens was received inside a specimen up.During a visual inspection, the device was inspected under magnification.The lens was cut in half and coated in viscoelastic residue.The lens was cleaned and inspected revealing damage and chips on the edge of the lens.No further issues were identified and no further evaluation was performed.The complaint lens was forwarded to the manufacturing site for miq re-measurement.The lens was measured resulting in a 33.71 diopter, confirming that the product is within the optical power range.The manufacturing records for the product were reviewed, the units were released in accordance with specifications.A search revealed that no other complaints have been received for this production order (po) number.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22556232
Report Number3012236936-2025-000199
Device Sequence Number21226636
Product Code HQL
UDI-Device Identifier05050474664555
UDI-Public(01)05050474664555(17)260211
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/11/2026
Device Model NumberZCU525
Device Catalogue NumberZCU525U335
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown